Get your health question answered instantly from our pool of 18000+ doctors from over 80 specialties

143 Doctors Online
Doctor Image
MD
Dr. Andrew Rynne

Family Physician

Exp 50 years

I will be looking into your question and guiding you through the process. Please write your question below.

Can taking Trazodone, Gabapentin and Duloxetine create a false positive for Lorazepam?

Answered by
Dr.
Dr. Bonnie Berger-Durnbaugh

General & Family Physician

Practicing since :1991

Answered : 2850 Questions

default
Posted on Tue, 22 May 2018 in Brain and Spine
Question: Hi my name is XXXXXXX I take trazodone, gabapentin and duloxetine HCL DR, with oxycodon-acetaminophen7.5-325 witch I have to drug test for. I was just told my test came back showing I have taken lorazepam. this is not the first time for this either. now after years of treatment they are talking about stop writing the oxycodon. I have never taken lorazepam before or really knew what it was until now. Im a liver transplant patient with back and bone issues. I do take other meds. but the first three mentioned make me question if one or two of them could be causing the false positives. at first she believed me but its getting old and I understand her position. Thank you for your time. Please Help XXXXXXX
doctor
Answered by Dr. Bonnie Berger-Durnbaugh 3 hours later
Brief Answer:
Information

Detailed Answer:
Hello XXXXXXX

With increased urine testing, these false positives are becoming an increasing problem, because the basic test is not that accurate as you see.

I looked up several scientific articles on what can cause a false positive urine screen for benzodiazepines. Benzodiazepines are the class of medication that lorazepam is in.

The only thing that came up repeatedly as giving a false positive was the SSRI antidepressant sertraline, and also a particular NSAId (similar to ibuprofen).

So what to do: If the urine screen is inaccurate, the next step would be to get the more accurate GC-MS test done. I recommend you ask them to do this.

I'm sorry I couldn't pin point one of your medications with a research article to take to your doctor to back it up, but I can say that standard urine screens have their limitations and the next step is GC-MS.
Above answer was peer-reviewed by : Dr. Chakravarthy Mazumdar
doctor
premium_optimized

The User accepted the expert's answer

Share on
Question is related to
Drug/Medication ,   ,   ,  
Medical Procedures
Medical Topics

Recent questions on  Sertraline

doctor1 MD

I am looking for a psychiatrist or neuro psychiatrist familiar with traumatic brain injury for my adult daughter . Her current psychiatrist has been basically missing/unavailable for two weeks with no answering service and a broken answering machine with no ability to leave a message. She currently takes Zoloft, Trazadone (sp) and neurotin. She needs a new prescription for Zoloft immediately. We need HELP ! Prefer a doctor in the Oakland/Berkeley/Montclair area.

doctor1 MD

Hi. Over the past month or so, any time I turn over to the other side in while in bed, my heart beats quickly, and I feel as though I just got finished running in a race; I have that exhausted feeling without the hard breathing. Also throughout the day, I have a shortness of breath and feel exhausted when doing anything like the laundry, making the bed, or cleaning. I have to sit down for about 10-15 minutes to rest. I also have GERD. I had an EKG, and that came back normal. I currently take 40 mg of Prilosec, and 100 mg of Zoloft. All of my bloodwork came back normal: WBC count RBC count, cholesterol, etc. I am scheduled to have a stress test, but I was wondering if it could be something else? Thank you!

doctor1 MD

I am a 42 yr old female, only have 1/10 th of a percent thyroid, I take synthroid and zoloft and have been on synthroid for approximate 22 yrs. I am now just in the past month experiencing shortness of breath, tightness in chest, dizziness, and increased pulse rate. What is happening to me?

doctor1 MD

I am a 57 year old female who has been experiencing extreme episodes of sweating lasting sometimes for a couple of hours. Hair dripping. Feel tired most of the time. Dr. just took me off Zoloft thinking that may be causing the extreme sweating. I had been on 100mg of Zoloft for about 13 years. I also take Wellbutrin XL 300. My A1C was 6.1. Doctor doesn't seemed concerned with A1C. I just don't know what can be causing such extreme sweating. Any ideas? Thanks, Marilyn

doctor1 MD

i have crirrocis quit drihking 2years but i have bad itching

doctor1 MD

I have anxiety attacks, fatigue and major depression , I am hot and cold, sick to stomach but no vomiting . Thyroid tests (THS, T3, T4) are normal. Zanax, Pretiq etc. have not helped. I need help.